Periodic solutions of a nonautonomous predator–prey system with stage structure and time delays. (English) Zbl 1110.34051

Abstract: “A nonautonomous Lotka-Volterra-type predator-prey model with stage structure and time delays is investigated. It is assumed in the model that the individuals in each species may belong to one of two classes: the immatures and the matures, the age to maturity is presented by a time delay, and that the immature predators do not feed on prey and do not have the ability to produce. By some comparison arguments, we first discuss the permanence of the model. By using the continuation theorem of coincidence degree theory, sufficient conditions are derived for the existence of positive periodic solutions to the model. By means of a suitable Lyapunov functional, sufficient conditions are obtained for the uniqueness and global stability of the positive periodic solutions to the model.”


34K13 Periodic solutions to functional-differential equations
34K60 Qualitative investigation and simulation of models involving functional-differential equations
92D25 Population dynamics (general)
Full Text: DOI


[1] Aiello, W. G.; Freedman, H. I., A time delay model of single-species growth with stage structure, Math. Biosci., 101, 139-153 (1990) · Zbl 0719.92017
[2] Aiello, W. G.; Freedman, H. I.; Wu, J., Analysis of a model representing stage-structured population growth with state-dependent time delay, SIAM J. Appl. Math., 52, 855-869 (1992) · Zbl 0760.92018
[3] Bence, J. R.; Nisbet, R. M., Space-limited recruitment in open system: the importance of time delays, Ecology, 70, 1434-1441 (1989)
[4] Cushing, J. M., Periodic time-dependent predator-prey system, SIAM J. Appl. Math., 32, 82-95 (1977) · Zbl 0348.34031
[5] Freedman, H. I.; Wu, J., Persistence and global asymptotic stability of single species dispersal models with stage structure, Quart. Appl. Math., 49, 351-371 (1991) · Zbl 0732.92021
[6] Gaines, R. E.; Mawhin, J. L., Coincidence Degree and Nonlinear Differential Equations (1977), Springer: Springer Berlin · Zbl 0326.34021
[7] Gopalsamy, K., Stability and Oscillations in Delay Differential Equations of Population Dynamics (1992), Kluwer Academic: Kluwer Academic Dordrecht/Norwell, MA · Zbl 0752.34039
[8] Gourley, S. A.; Kuang, Y., A stage structured predator-prey model and its dependence on maturation delay and death rate, J. Math. Biol., 49, 188-200 (2004) · Zbl 1055.92043
[9] Kuang, Y.; So, J. W.H., Analysis of a delayed two-stage population with space-limited recruitment, SIAM J. Appl. Math., 55, 1675-1695 (1995) · Zbl 0847.34076
[10] Liu, S.; Chen, L.; Agarwal, R., Recent progress on stage-structured population dynamics, Math. Comput. Modelling, 36, 1319-1360 (2002) · Zbl 1077.92516
[11] Liu, S.; Chen, L.; Liu, Z., Extinction and permanence in nonautonomous competitive system with stage structure, J. Math. Anal. Appl., 274, 667-684 (2002) · Zbl 1039.34068
[12] Liu, S.; Chen, L.; Luo, G., Extinction and permanence in competitive stage structured system with time delays, Nonlinear Anal. TMA, 51, 1347-1361 (2002) · Zbl 1021.34065
[13] Liu, S.; Chen, L.; Luo, G.; Jiang, Y., Asymptotic behaviors of competitive Lotka-Volterra system with stage structure, J. Math. Anal. Appl., 271, 124-138 (2002) · Zbl 1022.34039
[14] Magnusson, K. G., Destabilizing effect of cannibalism on a structured predator-prey system, Math. Biosci., 155, 61-75 (1999) · Zbl 0943.92030
[15] Song, X.; Cai, L.; Neumann, Avidan U., Ratio-dependent predator-prey system with stage structure for prey, Discrete Contin. Dyn. Syst. Ser. B, 4, 747-758 (2004) · Zbl 1114.92056
[16] Song, X.; Chen, L., Optimal harvesting and stability for a two-species competitive system with stage structure, Math. Biosci., 170, 173-186 (2001) · Zbl 1028.34049
[17] Song, X.; Chen, L., Modelling and analysis of a single species system with stage structure and harvesting, Math. Comput. Modelling, 36, 67-82 (2002) · Zbl 1024.92015
[18] Wang, W.; Chen, L., A predator-prey system with stage structure for predator, Comput. Math. Appl., 33, 83-91 (1997)
[19] Wang, W.; Mulone, G.; Salemi, F.; Salone, V., Permanence and stability of a stage-structured predator-prey model, J. Math. Anal. Appl., 262, 499-528 (2001) · Zbl 0997.34069
[20] Xu, R.; Chaplain, M. A.J.; Davidson, F. A., Global stability of a Lotka-Volterra type predator-prey model with stage structure and time delay, Appl. Math. Comput., 159, 863-880 (2004) · Zbl 1056.92063
[21] Zhang, X.; Chen, L.; Neumann, Avidan U., The stage-structured predator-prey model and optimal harvesting policy, Math. Biosci., 168, 201-210 (2000) · Zbl 0961.92037
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.